Vapes, or electronic cigarettes, are products that mimic smoking tobacco. They consist of an atomizer, a power source, and a container that allows the user to inhale vapor. Vapes are popular among people who want to quit smoking without the harmful health effects of tobacco. Users of vapes are commonly called “vapers.”
ENDS products like e-cigarettes have become increasingly popular over the past few years. In 2018, 3.6 million middle school students reported using e-cigarettes. However, there are many concerns surrounding ENDS use, including the potential for lung damage. In fact, there have been studies that indicate that using e-cigarettes has been linked to an increased risk of asthma attacks. Furthermore, recent research shows that young people who use e-cigarettes have an increased risk of getting COVID-19, a potentially fatal respiratory infection. Although the cause is unknown, it is thought that frequent hand-to-face contact may be a contributing factor.
ENDS are regulated by the Food and Drug Administration (FDA). This agency regulates their marketing, promotion, and use. In addition, the Center for Drug Evaluation and Research at the FDA regulates products intended for therapeutic use. The FDA recently banned flavored e-cigarettes. States have also passed laws to close the loophole that allowed these products to be sold without FDA approval. As a result, virtually all ENDS products must pass premarket tobacco applications (PMTAs) before they can be sold on the market.
A recent study by Serpa and colleagues tested the transepithelial resistance of human respiratory epithelial cells. These researchers found that ENDS vapor disrupts the function of the epithelial barrier, which is critical for respiratory health. They also studied the effects of ENDS aerosol on macrophages, which are the cells that line the airways. They used bone marrow-derived macrophages in the study, which are similar to the macrophages in the alveolar cavity.
The dangers of EVALI vapes are well known, but the exact cause is still unknown. A recent report by Dr. Schachter suggests that vaping may have the same harmful consequences as cigarettes. To date, the government and health organizations are warning consumers to be careful when using e-cigarettes, especially if they do not have any other exposure history.
In the US, at least 2800 cases of EVALI have been reported, with 68 deaths, according to the CDC. However, the CDC has not been aggressively regulating this industry, and the outbreak has only occurred recently. During the outbreak, however, the FDA renewed its scrutiny of vaping products and many cities and states are considering banning e-cigarettes.
Although the symptoms of EVALI are similar to those of other respiratory diseases, it is important to seek immediate medical attention if you suspect you may have the disease. Symptoms can range from shortness of breath and fever to chills, diarrhea, and vomiting. Some patients may also experience chest pain and headache. Doctors may also order chest X-rays or CT scans to look for signs of tissue damage.
EVALI is a serious lung disorder that can be fatal if untreated. An outbreak of the disease caused hundreds of hospitalizations and dozens of deaths. The CDC has linked EVALI to vitamin E acetate, an ingredient used in THC-based vape fluids. The symptoms of EVALI include problems with breathing and the digestive system. As a result, many people have filed e-cigarette lawsuits for lung injuries.
EVALI, or the extended-release form of e-cigarette, has been linked to severe lung injuries. These vapes products are made from a variety of ingredients, including illicit substances. This means that if a patient is diagnosed with EVALI, it is likely that they inhaled more than one product containing EVALI. One of the most well-known brands of EVALI is Dank Vape, which contains THC.
The causes of EVALI remain poorly understood. A recent study found that Vitamin E acetate, an oil derivative, was present in more than half of the EVALI-associated products. Although vitamin E is generally considered safe when ingested, its effects on the lungs remain unclear.
Symptoms of EVALI can be similar to those of many other respiratory conditions, including cough, fever, chills, diarrhea, and vomiting. Some patients may also experience chest pain and rapid heart rate. If the symptoms persist, a physician may want to order a chest X-ray or CT scan to check for any signs of tissue damage.
In the US, the CDC has reported that at least 2800 people have contracted EVALI, with at least 68 deaths. This outbreak has caused concerns because symptoms are similar to those of the flu and other illnesses. This can be confusing for the patient and their physician. In some cases, the disease is misdiagnosed as a GI problem.